Alert archive / Wisconsin / Gale Watches in 2017

Gale Watch 2, NWS Milwaukee, WI

February 9, 2017

NWS Milwaukee, WI issued this gale watch at Feb 9, 2017, 3:53 AM CST. It took effect at Feb 10, 2017, 9:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 9, 2017, 3:53 AM CST (09:53 UTC)
In effect from
Feb 10, 2017, 9:00 AM CST
Expired
Feb 9, 2017, 9:40 PM CST
In force
Issued by
NWS Milwaukee, WI

The text

As transmitted.

584 
WHUS73 KMKX 090953
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
353 AM CST THU FEB 9 2017

...BRISK NORTHWEST WINDS TODAY...GALES POSSIBLE FRIDAY...

.HIGH PRESSURE WILL GRADUALLY SLIDE SOUTHEAST TOWARD MISSOURI
TODAY...BRINGING BRISK NORTHWEST WINDS TO THE AREA. THE HIGH WILL
THEN SLIDE EAST ACROSS THE OHIO RIVER VALLEY...RESULTING IN
DIMINISHING WINDS BY MID TO LATE AFTERNOON. BRISK SOUTHERLY WINDS
WILL RETURN ON FRIDAY...WITH THE POTENTIAL OF WINDS REACHING GALE
FORCE LEVELS FOR A TIME. OTHERWISE...ANOTHER SMALL CRAFT ADVISORY
WILL BE NEEDED. 

LMZ643>646-091800-
/O.CON.KMKX.SC.Y.0014.000000T0000Z-170210T0000Z/
/O.NEW.KMKX.GL.A.0002.170210T1500Z-170211T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
353 AM CST THU FEB 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS...DIMINISHING BY LATE THIS
  AFTERNOON. WINDS BECOMING SOUTHERLY TONIGHT AND INCREASE RAPIDLY
  TO 15 TO 30 KNOTS ON FRIDAY. WINDS MAY REACH GALE FORCE LEVELS
  FOR A TIME ON FRIDAY.

* WAVES: BUILDING TO 1 TO 3 FEET...HIGHEST WAVES TOWARD OPEN 
  WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


WWW.WEATHER.GOV/MKX
3 follow-up statements
870 
WHUS73 KMKX 091542
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
942 AM CST THU FEB 9 2017

...BRISK NORTHWEST WINDS TODAY...GALES POSSIBLE FRIDAY...

.HIGH PRESSURE WILL GRADUALLY SLIDE TOWARD THE CENTRAL MISSISSIPPI
VALLEY REGION THIS AFTERNOON...BRINGING BRISK NORTHWEST WINDS TO 
THE AREA. THE HIGH WILL THEN SLIDE EAST ACROSS THE OHIO RIVER 
VALLEY...RESULTING IN DIMINISHING WINDS BY LATE AFTERNOON. BRISK 
SOUTHERLY WINDS WILL RETURN ON FRIDAY...WITH THE POTENTIAL OF 
WINDS REACHING GALE FORCE LEVELS FOR A BRIEF TIME. 
OTHERWISE...ANOTHER SMALL CRAFT ADVISORY WILL BE NEEDED.

LMZ643>646-092345-
/O.CON.KMKX.SC.Y.0014.000000T0000Z-170210T0000Z/
/O.CON.KMKX.GL.A.0002.170210T1500Z-170211T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
942 AM CST THU FEB 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON...

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS...DIMINISHING BY LATE 
  THIS AFTERNOON. WINDS BECOMING SOUTHERLY TONIGHT AND INCREASE 
  RAPIDLY TO 15 TO 30 KNOTS ON FRIDAY. WINDS MAY REACH GALE 
  FORCE LEVELS FOR A BRIEF TIME ON FRIDAY. 

* WAVES: 1 TO 3 FEET TODAY...HIGHEST WAVES TOWARD OPEN WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
579 
WHUS73 KMKX 092049
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
249 PM CST THU FEB 9 2017

...BRISK WEST WINDS...GALES POSSIBLE FRIDAY...

.HIGH PRESSURE WILL GRADUALLY SLIDE TOWARD THE CENTRAL
MISSISSIPPI VALLEY REGION INTO THIS EVENING...BRINGING BRISK 
WEST WINDS TO THE AREA. THE HIGH WILL THEN SLIDE EAST ACROSS THE 
OHIO RIVER VALLEY. BRISK SOUTHERLY WINDS WILL RETURN ON 
FRIDAY...WITH THE POTENTIAL OF WINDS REACHING GALE FORCE LEVELS 
FOR A BRIEF TIME. OTHERWISE...ANOTHER SMALL CRAFT ADVISORY WILL BE
NEEDED.

LMZ643>646-100500-
/O.CON.KMKX.SC.Y.0014.000000T0000Z-170210T0000Z/
/O.CON.KMKX.GL.A.0002.170210T1500Z-170211T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
249 PM CST THU FEB 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON...

* WINDS: WEST WINDS 15 TO 25 KNOTS...DIMINISHING BY LATE THIS
  AFTERNOON OR EARLY THIS EVENING. WINDS BECOMING SOUTHERLY
  TONIGHT AND INCREASE RAPIDLY TO 15 TO 30 KNOTS ON FRIDAY. WINDS
  MAY REACH GALE FORCE LEVELS FOR A BRIEF TIME ON FRIDAY. 

* WAVES: 1 TO 3 FEET...HIGHEST WAVES TOWARD OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
665 
WHUS73 KMKX 100340
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
940 PM CST THU FEB 9 2017

...GUSTY SOUTHERLY WINDS FRIDAY...

.BRISK SOUTHERLY WINDS WILL DEVELOP FRIDAY MORNING AS LOW PRESSURE
APPROACHES LAKE SUPERIOR. A FEW GALE FORCE GUSTS ARE EXPECTED. 

LMZ643>646-101145-
/O.UPG.KMKX.GL.A.0002.170210T1500Z-170211T0000Z/
/O.NEW.KMKX.SC.Y.0015.170210T1200Z-170211T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
940 PM CST THU FEB 9 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST
FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS: SOUTH WIND 15 TO 25 KNOTS EARLY FRIDAY MORNING INCREASING
  TO UP TO 30 KNOTS LATE IN THE MORNING, THEN VEERING SOUTHWEST 15
  TO 20 KNOTS WITH GUSTS TO AROUND 25 KNOTS LATE IN THE AFTERNOON.
  A FEW GALE FORCE GUSTS TO 35 KNOTS. 

* WAVES: 1 TO 2 FEET BUILDING TO 4 TO 6 FEET FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale watch went out at Feb 9, 2:37 AM CST, 1 hour 16 minutes earlier.

Area forecast discussion, Feb 9, 2:37 AM CST, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
237 AM CST Thu Feb 9 2017

.TODAY AND TONIGHT...Forecast confidence is high.

The cold thermal trough over the area early this morning will slowly
move off to the east today with a rapid return of a warmer airmass
later tonight and Friday. Highs today will only be in the mid teens
to lower 20s, with wind chills this morning in the -5 to -15 range.
Fortunately, abundant sunshine will help to temper the cold.

Very strong warm air advection kicks in tonight as surface high
pressure slides by to our south and east and we get into an
increasing southerly flow, especially above the decoupled boundary
layer. Lows tonight will occur this evening, with rising temps after
midnight. All the models are dry with the warm advection with the
lower 6-7kft of the atmosphere looking quite dry. Wouldn't be
surprised if we get some flurries north of Milwaukee and Madison
later tonight, but not enough confidence or concern to include that
right now.

.FRIDAY...Forecast Confidence...High

Milder air will return quickly Friday as high pressure departs.
The warm air advection will provide a fair amount of lift on
Friday, but looks too dry for precip over the forecast area.

.SATURDAY AND SUNDAY...Forecast Confidence...Medium

Models in decent agreement showing low pressure passing by to the
south and well to the north later Saturday into Sunday. Models
not showing a lot of precip with this system with southern
Wisconsin sitting between the two lows. Did keep some pops
Saturday night into Sunday morning. Temp profiles suggest a mix
of rain and snow for this period. Still not seeing any signs of
accumulating snow due to the borderline temps and light precip.
Above normal temps will continue this weekend.

.MONDAY THROUGH WEDNESDAY...Forecast Confidence...High

Above normal temps and dry weather are expected ahead of an
approaching trough on Monday. Looks dry as the trough moves
through Monday night into Tuesday. Cooler temps are likely into
midweek behind this trough.

&&

.AVIATION/12Z TAFS/...

VFR conditions are expected through the TAF period.  Look for the
brisk northwest winds to diminish this afternoon.  Winds will back
to southwest later this evening.

&&

.MARINE...

The small craft advisory will remain in place through this afternoon
as brisk northwest winds continue.  Those winds will diminish this
afternoon as high pressure finally tracks over the area.

Breezy southerly winds on the back side of the high pressure are
expected Friday. Gusts should reach small craft advisory levels once
again.  Another high pressure system building in on Sunday will
bring brisk northwest winds Sunday afternoon in to Sunday evening.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...SMALL CRAFT ADVISORY until 6 PM CST this evening for LMZ643>646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...Davis
Friday THROUGH Wednesday...DDV
Hazardous weather outlook, Feb 9, 3:18 AM CST, 35 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
318 AM CST Thu Feb 9 2017

WIZ046-047-051-052-056>060-062>072-100930-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
318 AM CST Thu Feb 9 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-100930-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
318 AM CST Thu Feb 9 2017

959 PM CST Wed Feb 8 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...Today and Tonight

A Small Craft Advisory is in effect through this afternoon for
brisk northwest winds.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

South Winds and waves will likely reach small craft advisory
conditions Friday. Small craft advisory conditions are again
expected Sunday afternoon into Sunday evening due to brisk
northwest winds.

www.weather.gov/mkx

Nearby

Gale Watches in Wisconsin, 2017Every gale watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.